Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: hyperthyroidism and hypoglycemia
|luvumason - Fri Apr 27, 2007 2:38 pm|
Hi, I am a 21 yr. old female that was recently diagnosed with hyperthyroidism and hypoglycemia. My symptoms included dizzy spells, headaches, vomiting, weightloss, feelings of faintness, leg cramps, and for the last few weeks I have had mid back pain. I was wondering if all of these are symptoms of hypoglycemia and hyperthyroidism and how hyperthyroidism and hypoglycemia are related? I have been refered to an endocrinologist but, the soonest I can be seen is two months from now. Thanks for the help!
|Dr. Chan Lowe - Fri Apr 27, 2007 11:25 pm|
Your symptoms are nicely explained by the hyperthyroidism and hypoglycemia.
I suspect that when your hyperthyroidism is better controlled your hypoglycemia will improve. Hyperthyroidism increases the body's metabolic demand and makes sugar control more difficult.
|luvumason - Sat Apr 28, 2007 5:05 am|
Thank you so much. I started experienceing another problem last night. I was having trouble swallowing. Is that common? This morning I am fine though. My throat is just a little soar.
|Dr. Chan Lowe - Sun Apr 29, 2007 6:56 pm|
There are a few possibilities. One is that you may have had a dry throat that subsequently was irritated. A viral infection may also cause this.
Related to the hyperthyroidism, the thyroid gland can enlarge and press on the throat. This should be looked into also.
|luvumason - Sun Apr 29, 2007 8:50 pm|
Ok, thank you so much for all of your help!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.